Internal Medicine
Online ISSN : 1349-7235
Print ISSN : 0918-2918
ISSN-L : 0918-2918
CASE REPORTS
Donepezil-Induced Adverse Side Effects of Cardiac Rhythm: 2 Cases Report of Atrioventricular Block and Torsade de Pointes
Atsushi TanakaShoichi KogaYoshihiro Hiramatsu
Author information
JOURNALS OPEN ACCESS

2009 Volume 48 Issue 14 Pages 1219-1223

Details
Abstract

Acetylcholinesterase inhibitors (AChIs) are widely used in the treatment of mild-to-moderate Alzheimer's disease (AD), but their cholinergic effects could generate adverse side effects in the cardiovascular system. This report presents the cases of 2 patients who experienced adverse side effects of cardiac rhythm with QT prolongation caused by Donepezil. Both of them improved to the original rhythm and shortened QT intervals after the discontinuation of Donepezil.
The present cases suggest that the cholinergic effects of Donepezil could induce adverse side effects on cardiac rhythm and careful consideration is needed for the patients treated by Donepezil.

Information related to the author
© 2009 by The Japanese Society of Internal Medicine
Previous article Next article
feedback
Top